Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 92, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 18, 2013, 3:48 PM CDT for Douglas County, Franklin County, Kansas. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2013, 3:48 PM CDT (20:48 UTC)
- Expired
- Jun 18, 2013, 4:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Douglas County, KS, Franklin County, KS
The radar
The Topeka radar (KTWX), 79 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 4:02 PM CDT | HAIL 1 | 4 Sw Globe, KS | |
| Jun 18, 4:08 PM CDT | HAIL 1.75 | 6 Sse Overbrook, KS | |
| Jun 18, 4:27 PM CDT | HAIL 1.75 | 6 N Pomona, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1368 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
813
WUUS53 KTOP 182048
SVRTOP
KSC045-059-182130-
/O.NEW.KTOP.SV.W.0092.130618T2048Z-130618T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
348 PM CDT TUE JUN 18 2013
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
NORTHWESTERN FRANKLIN COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 430 PM CDT
* AT 342 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GLOBE...AND
MOVING SOUTHEAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GLOBE AND CENTROPOLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3873 9522 3864 9551 3888 9550 3887 9536
TIME...MOT...LOC 2048Z 326DEG 9KT 3879 9545
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
176
WWUS53 KTOP 182056
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
356 PM CDT TUE JUN 18 2013
KSC045-059-182130-
/O.CON.KTOP.SV.W.0092.000000T0000Z-130618T2130Z/
DOUGLAS-FRANKLIN-
356 PM CDT TUE JUN 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
FRANKLIN AND SOUTHWESTERN DOUGLAS COUNTIES UNTIL 430 PM CDT...
AT 352 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GLOBE...AND
MOVING SOUTHEAST AT 10 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GLOBE AND CENTROPOLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3864 9551 3883 9550 3884 9537 3873 9525
TIME...MOT...LOC 2056Z 326DEG 9KT 3877 9544
HAIL...1.50IN
WIND...60MPH
$$095
WWUS53 KTOP 182110
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
410 PM CDT TUE JUN 18 2013
KSC045-059-182130-
/O.CON.KTOP.SV.W.0092.000000T0000Z-130618T2130Z/
DOUGLAS-FRANKLIN-
410 PM CDT TUE JUN 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
FRANKLIN AND SOUTHWESTERN DOUGLAS COUNTIES UNTIL 430 PM CDT...
AT 407 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
CENTROPOLIS...AND MOVING SOUTH AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. GOLFBALL SIZED HAIL BROKE SOME
WINDOWS 6 MILES SOUTHWEST OF GLOBE.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN FRANKLIN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3864 9551 3865 9551 3870 9551 3878 9550
3879 9538 3870 9533
TIME...MOT...LOC 2110Z 351DEG 13KT 3869 9546
HAIL...1.75IN
WIND...60MPH
$$606
WWUS53 KTOP 182132
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
432 PM CDT TUE JUN 18 2013
KSC045-059-182142-
/O.EXP.KTOP.SV.W.0092.000000T0000Z-130618T2130Z/
DOUGLAS-FRANKLIN-
432 PM CDT TUE JUN 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN AND
SOUTHWESTERN DOUGLAS COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3864 9551 3865 9551 3870 9551 3878 9550
3879 9538 3870 9533
TIME...MOT...LOC 2110Z 351DEG 13KT 3869 9546
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:33 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 18, 3:33 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 333 PM CDT TUE JUN 18 2013 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 317 PM CDT TUE JUN 18 2013 THIS AFTERNOON THROUGH WEDNESDAY A DECAYING MCS AND UPPER LEVEL WAVE WAS SLOWLY TRACKING SOUTHEASTWARD INTO SOUTHEAST NEBRASKA DURING THE TUESDAY MORNING HOURS. AN OUTFLOW BOUNDARY GENERATED BY THIS COMPLEX GRADUALLY CROSSED THE KANSAS AND NEBRASKA LINE AFTER 18Z. FURTHER SOUTH OVER EAST CENTRAL KANSAS...A WEAK FRONTAL BOUNDARY STRETCHED NEAR THE INTERSTATE 70 CORRIDOR. DEWPOINTS SOUTH OF THIS BOUNDARY WERE INTO THE LOWER AND MID 60S WITH A DECENT MOISTURE GRADIENT SET UP ACROSS THE AREA. WHILE 0-6 KM BULK SHEAR WILL CONTINUE TO BE MODEST AT AROUND 25 KTS...A LIMITING CAP AND DECENT INSTABILITY WILL CONTINUE TO PROMOTE ISOLATED THUNDERSTORMS DEVELOPING THROUGH THE LATE AFTERNOON AND EVENING HOURS. MESOSCALE FEATURES SUCH AS THE OUTFLOW BOUNDARY AND MOISTURE GRADIENT HAS AIDED IN A FEW ISOLATED STORMS TO BECOME SEVERE WITH STRONG WINDS AND HAIL NEAR A QUARTER SIZE. MOST OF THE CONVECTION WILL GROW RAPIDLY DUE TO THE STEEP MID LEVEL LAPSE RATES BUT WITH LACK OF DECENT MID LEVEL SHEAR SHOULD NOT SUSTAIN ITSELF LONG WITH SMALL HAIL AND LOCALIZED GUSTY WINDS. AS DAYTIME HEATING WINDS DOWN...STORMS SHOULD GRADUALLY DIMINISH AFTER SUNSET. FOR TUESDAY EVENING...EXPECT TO SEE ADDITIONAL CONVECTION DEVELOP OVER WESTERN KANSAS IN CONJUNCTION WITH A DECENT MID LEVEL VORT MAX. MODELS HAVE TRENDED THIS CONVECTION SLOWER AS IT TRANSLATES EASTWARD INTO CENTRAL KANSAS. HAVE FOLLOWED SUIT WITH REMOVING PRECIP CHANCES UNTIL WEDNESDAY MORNING WHERE I KEPT SLIGHT POPS OVER NORTH CENTRAL KS. TEMPERATURES IN THE MID 60S AND LIGHT WINDS STILL REMAIN ON TRACK WITH MINIMAL CHANGES MADE. ON WEDNESDAY AFTERNOON DO NOT EXPECT WIDESPREAD RAINFALL THROUGHOUT THE AFTERNOON WITH STILL SOME UNCERTAINTY TO WHERE STORMS WILL DEVELOP. MODELS HAVE HANDLED QPF OUTPUT POORLY...HOWEVER ATMOSPHERE IS WEAKLY CAPPED WITH AROUND 2000 J/KG OF CAPE AND 0-6 KM BULK SHEAR NEAR 25 KNOTS. THE ASSOCIATED VORT MAX SHOULD ALSO PROVIDE THE UPPER LEVEL SUPPORT TO MAINTAIN ANY UPDRAFTS. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED HOWEVER A FEW ISOLATED/MARGINAL SEVERE STORMS CANNOT BE RULED OUT. DECENT SOUTHERLY RETURN FLOW AROUND 10 TO 20 KTS WITH GUSTS AROUND 25 KTS ALLOWED HIGHS TO BE INCREASED A FEW DEGREES IN THE LOW TO MIDDLE 80S. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 317 PM CDT TUE JUN 18 2013 WED NIGHT-FRI...NEXT CHANCE FOR THUNDERSTORMS LOOKS TO COME OVERNIGHT WED NIGHT INTO THURSDAY MORNING AS PATTERN TRANSITIONS TO SOUTHWESTERLY AND BRINGS ISENTROPIC LIFT ACROSS THE AREA AS IT DOES SO. PRECIP CHANCES CONTINUE INTO THE MORNING HOURS THEN WILL END POPS WEST TO EAST BY THURSDAY AFTERNOON AS WARM MID LEVEL TEMPS AND CAP MOVE IN. HIGHS CLIMB FROM UPPER 80S TO THE LOWER TO MIDDLE 90S BY FRIDAY. SATURDAY THROUGH TUESDAY...UPPER LEVEL TROUGH WILL CONTINUE TO LIFT THROUGH THE NORTHERN PLAINS THROUGH THE WEEKEND WHILE A RIDGES BEGINS TO BUILD WESTWARD THROUGH THE SOUTHERN PLAINS. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON SATURDAY NIGHT AS A FRONT SLIDES THROUGH NEBRASKA ALTHOUGH THE BETTER CHANCES ARE NORTH OF THE AREA. THAT FRONT APPEARS TO LIFT NORTH INTO THE NORTHERN PLAINS BEHIND THE UPPER WAVE. THE NEXT CHANCES FOR STORMS LOOKS TO BE ON SUNDAY NIGHT AND MONDAY MORNING AS A SHORTWAVE LIFTS NORTHEAST WITHIN THE SOUTHWESTERLY MID LEVEL FLOW. INTO NEXT WEEK THE UPPER RIDGE CONTINUES TO BUILD OVER THE INNER MOUNTAIN WEST. THIS WILL ALLOW FOR A QUIET PERIOD AT LEAST THROUGH TUESDAY. TEMPERATURES WILL BE ABOVE NORMAL WITH HIGHS IN THE LOW TO MID 90S...LOWS IN THE MID 70S THROUGH THE ENTIRE PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1214 PM CDT TUE JUN 18 2013 VFR PREVAILS AT KTOP/KFOE/KMHK WITH LIGHT NORTHERLY WINDS SHIFTING TOWARDS THE EAST AFT 21Z. MENTIONED VCTS AS THERE IS A POSSIBILITY OF TSRA DEVELOPING AND IMPACTING SITES AFT 21Z. ANY PRECIP SHOULD BE CLEAR OF THE AREA AFT 01Z AT KMHK AND 02Z AT KTOP/KFOE. TOO FAR OUT TO MENTION HOWEVER THERE IS LOW END CHANCE OF TSRA DEVELOPING WEST OF KMHK WEDNESDAY MORNING. WILL REVIEW AT NEXT ISSUANCE. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BOWEN LONG TERM...67/SANDERS AVIATION...BOWEN
Hazardous weather outlook, Jun 18, 3:41 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 341 PM CDT TUE JUN 18 2013 KSZ008>012-020>024-026-034>040-054>056-058-059-192045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 341 PM CDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO IMPACT PORTIONS OF THE AREA THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. A FEW STORMS MAY BE MARGINALLY SEVERE WITH HAIL...STRONG GUSTY WINDS AND BRIEF HEAVY RAINFALL BEING THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS TO DEVELOP ACROSS THE AREA WEDNESDAY INTO THURSDAY MORNING. A FEW STORMS MAY BE STRONG TO MARGINALLY SEVERE ON LATE WEDNESDAY AFTERNOON WITH HAIL AND GUSTY WINDS POSSIBLE. A SLIGHT CHANCE OF THUNDERSTORMS LINGERS INTO THURSDAY AFTERNOON OVER FAR EAST CENTRAL KANSAS. AN ADDITIONAL SLIGHT CHANCE OF THUNDERSTORMS IS POSSIBLE ON SATURDAY EVENING...MAINLY OVER NORTH CENTRAL AND NORTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THE EARLY EVENING.
In the hours before
Special weather statement, Jun 18, 2:58 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
258 PM CDT TUE JUN 18 2013
KSZ023-038-182045-
POTTAWATOMIE-WABAUNSEE-
258 PM CDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR POTTAWATOMIE AND NORTH CENTRAL
WABAUNSEE COUNTIES...
THROUGH 345 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE
SOUTHEAST AT 20 MPH ACROSS PORTIONS OF POTTAWATOMIE AND NORTH CENTRAL
WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...
STRONG WINDS AROUND 50 MPH AND HEAVY RAIN. SOME LOCATIONS THAT COULD
BE AFFECTED INCLUDE ST. GEORGE...LOUISVILLE...WAMEGO...BELVUE AND ST.
MARYS.
STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 3925 9603 3917 9604 3904 9633 3910 9639
3917 9639 3919 9646 3917 9647 3934 9667
3940 9672 3953 9644
TIME...MOT...LOC 1958Z 315DEG 19KT 3928 9641
BOWENLocal storm report, Jun 18, 3:12 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
312 PM CDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 8 SSW WESTMORELAND 39.29N 96.45W
06/18/2013 E1.25 INCH POTTAWATOMIE KS TRAINED SPOTTER
MOSTLY PEA AND DIME SIZE HAIL.
&&
KSANDERSSpecial weather statement, Jun 18, 3:18 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
318 PM CDT TUE JUN 18 2013
KSZ024-038-039-182045-
JACKSON-SHAWNEE-WABAUNSEE-
318 PM CDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHAWNEE...SOUTHWESTERN
JACKSON AND NORTHEASTERN WABAUNSEE COUNTIES...
THROUGH 345 PM CDT...A THUNDERSTORM WILL MOVE EAST AT 10 MPH ACROSS
PORTIONS OF NORTHERN SHAWNEE...SOUTHWESTERN JACKSON AND NORTHEASTERN
WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG WINDS OF
40 TO 50 MPH AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE ROSSVILLE...WILLARD...BILLARD AIRPORT...TECUMSEH...SILVER
LAKE AND TOPEKA. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE
MARKERS 177 AND 188 COULD ALSO BE AFFECTED. MOTORISTS ALONG
INTERSTATE 70 BETWEEN MILE MARKERS 345 AND 355 COULD ALSO BE
AFFECTED.
&&
LAT...LON 3892 9550 3917 9633 3921 9618 3919 9617
3919 9612 3920 9611 3919 9608 3916 9606
3915 9609 3913 9604 3925 9603 3921 9560
3918 9559 3907 9560 3905 9558 3907 9555
3906 9551
TIME...MOT...LOC 2018Z 279DEG 9KT 3916 9600Special weather statement, Jun 18, 3:33 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 333 PM CDT TUE JUN 18 2013 KSZ054-055-182100- LYON-OSAGE- 333 PM CDT TUE JUN 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OSAGE AND NORTHEASTERN LYON COUNTIES... THROUGH 400 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE EAST AT 20 MPH ACROSS PORTIONS OF SOUTHWESTERN OSAGE AND NORTHEASTERN LYON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE OSAGE CITY AND MELVERN LAKE. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 130 AND 154 COULD ALSO BE AFFECTED. && LAT...LON 3875 9575 3844 9575 3844 9621 3873 9622 TIME...MOT...LOC 2033Z 266DEG 17KT 3859 9592
Special weather statement, Jun 18, 3:42 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
342 PM CDT TUE JUN 18 2013
KSZ026-038>040-182130-
DOUGLAS-JEFFERSON-SHAWNEE-WABAUNSEE-
342 PM CDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR SHAWNEE...SOUTHERN JEFFERSON...
DOUGLAS AND NORTHEASTERN WABAUNSEE COUNTIES...
THROUGH 430 PM CDT...A CLUSTER OF THUNDERSTORMS WILL MOVE SOUTHEAST
AND EAST AT 20 MPH ACROSS PORTIONS OF SHAWNEE...SOUTHERN
JEFFERSON...DOUGLAS AND NORTHEASTERN WABAUNSEE COUNTIES. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS
CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH
AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
TOPEKA ...LAWRENCE...MAPLE HILL...ROSSVILLE...WILLARD...SILVER
LAKE...DOVER...CLINTON LAKE...LONE STAR...GLOBE...TECUMSEH...
BERRYTON...PAULINE...WILLIAMSTOWN...RICHLAND...PERRY...LECOMPTON...
GRANTVILLE...CLINTON...BALDWIN CITY AND AUBURN. MOTORISTS ALONG THE
KANSAS TURNPIKE BETWEEN MILE MARKERS 167 AND 205 COULD ALSO BE
AFFECTED. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 337 AND
355 COULD ALSO BE AFFECTED.
&&
LAT...LON 3879 9550 3887 9550 3887 9579 3913 9624
3919 9618 3919 9608 3916 9606 3915 9609
3914 9604 3922 9603 3922 9585 3906 9518
3897 9518 3898 9516 3874 9507
TIME...MOT...LOC 2040Z 308DEG 17KT 3915 9608Local storm report, Jun 18, 3:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
346 PM CDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 3 S OLSBURG 39.39N 96.62W
06/18/2013 E1.00 INCH POTTAWATOMIE KS PUBLIC
SMALL TREE LIMBS DOWN AS WELL
&&
KSANDERSThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 12:55 PM CDT | Special Weather Statement | TOP | Marshall | 35 min |
| Jun 18, 1:28 PM CDT | Special Weather Statement | TOP | Marshall | 32 min |
| Jun 18, 1:46 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Pottawatomie, Riley | 29 min |
| Jun 18, 2:14 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Pottawatomie, Riley | 46 min |
| Jun 18, 2:58 PM CDT | Special Weather Statement | TOP | Pottawatomie | 47 min |
| Jun 18, 3:18 PM CDT | Special Weather Statement | TOP | Shawnee | 27 min |
| Jun 18, 3:33 PM CDT | Special Weather Statement | TOP | Lyon | 27 min |
| Jun 18, 3:42 PM CDT | Special Weather Statement | TOP | Douglas, Shawnee | 48 min |
| Jun 18, 4:08 PM CDT | Special Weather Statement | TOP | Osage | 37 min |
| Jun 18, 4:12 PM CDT | Severe Thunderstorm Warning | TOP | Franklin | 48 min |
| Jun 18, 4:36 PM CDT | Severe Thunderstorm Warning | TOP | Franklin | 24 min |
| Jun 18, 4:56 PM CDT | Flash Flood Warning | TOP | Douglas, Franklin, Osage | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.